question-icon

What Causes Vaginal Dryness, Depression And Weight Loss?

default
Posted on Tue, 31 Oct 2017
Question: Hi,

Over the past 12 months, I have been experiencing vsginsl dryness and a decrease in my sex drive. I am 31 years old and healthy.

12 months ago, I was taking phetemine, which is a weight loss drug. It assisted me in losing 50 lbs. I was on this drug for 9 months. I stopped because I was experiencing side effects such as the vaginal dryness and mood swings as well as depression.

Since being off of the medication, my dryness has not gone away. I've tried vitamin e oil however my libido has not returned and without the vitamin e oil, I don't get wet. I don't even get turned on anymore or feel any sensations during sex.

Recently in the past 3 months, my eyes have also been very dry and I now have to take eye drops for my eyes. I wear glasses and contacts. Not sure if this is directly connected however I thought that I should mention this.

I am not on any medications at this time and I also have not been able to lose any additional weight though I work out 6 days a week now doing high intensity circuits and eat a well-balanced diet.

I would like for you to suggest any Holistic or other supplements I can take to restore my dryness. I do not want a lotion or lube, I want to return it to its natural state.

Please help as I am too young to be going though this.

Thank you very much,
XXXXXXX
doctor
Answered by Dr. Rakhi Tayal (44 minutes later)
Brief Answer:
Hormonal tests are needed.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The dryness of vagina is the side effect of medicine you had for weight loss. This can be related to excessive fluid loss or mild hormonal disturbance. You can get your hormonal levels evaluated - progesterone and estrogen levels to find out if this is a hormone related problem. Some investigations which need to be done are follicle stimulating hormone levels, estradiol, thyroxine and thyrotrophin levels in the blood test reports. Increasing the fluid intake will also help.
Estrogen therapy as pill, patch or gel, vaginal cream or a slow-releasing suppository or ring that you place in your vagina can increase blood flow to the vagina and help improve desire. But they are available under prescription of a gynecologist.
The holistic supplements can help only when hormonal problem is ruled out.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14018 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Vaginal Dryness, Depression And Weight Loss?

Brief Answer: Hormonal tests are needed. Detailed Answer: Hello, Thanks for trusting us with your health concern. The dryness of vagina is the side effect of medicine you had for weight loss. This can be related to excessive fluid loss or mild hormonal disturbance. You can get your hormonal levels evaluated - progesterone and estrogen levels to find out if this is a hormone related problem. Some investigations which need to be done are follicle stimulating hormone levels, estradiol, thyroxine and thyrotrophin levels in the blood test reports. Increasing the fluid intake will also help. Estrogen therapy as pill, patch or gel, vaginal cream or a slow-releasing suppository or ring that you place in your vagina can increase blood flow to the vagina and help improve desire. But they are available under prescription of a gynecologist. The holistic supplements can help only when hormonal problem is ruled out. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal